Annales Henri Poincaré

, Volume 11, Issue 5, pp 881–927 | Cite as

Asymptotic Gluing of Asymptotically Hyperbolic Solutions to the Einstein Constraint Equations

Article

Abstract

We show that asymptotically hyperbolic solutions of the Einstein constraint equations with constant mean curvature can be glued in such a way that their asymptotic regions are connected.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Andersson, L., Chruściel, P. T.: Solutions of the constraint equations in general relativity satisfying “hyperboloidal boundary conditions”. Dissertationes Math. (Rozprawy Mat.) 355, 100 pp (1996)Google Scholar
  2. 2.
    Andersson L., Chruściel P.T.: On “hyperboloidal” Cauchy data for vacuum Einstein equations and obstructions to smoothness of scri. Commun. Math. Phys. 161, 533–568 (1994)MATHCrossRefADSGoogle Scholar
  3. 3.
    Bartnik R.: Regularity of variational maximal surfaces. Acta Math. 161, 145–181 (1988)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bartnik R., Isenberg J.: The constraint equations. In: Chrusciel, P.T., Friedrich, H. (eds) The Einstein Equations and the Large Scale Behavior of Gravitational Fields, pp. 1–38. Birkhäuser, Basel (2004)Google Scholar
  5. 5.
    Choquet-Bruhat Y.: Théorème d’existence pour certains systèmes d’équations aux dérivées partialles non linéaires. Acta Math. 88, 141–225 (1952)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Choquet-Bruhat Y., Isenberg J., Pollack D.: The constraint equations for the Einstein-scalar field system on compact manifolds. Class. Quantum Gravit. 24, 809–828 (2007)MATHCrossRefMathSciNetADSGoogle Scholar
  7. 7.
    Choquet-Bruhat Y., York J.W. Jr.: The Cauchy problem. In: Held, A. (eds) General Relativity and Gravitation, vol. 1, pp. 99–172. Plenum, New York (1980)Google Scholar
  8. 8.
    Chruściel, P.T., Delay, E.: On mapping properties of the general relativistic constraints operator in weighted function spaces, with applications. Mém. Soc. Math. Fr. (N.S.) 94, vi+103 pp (2003)Google Scholar
  9. 9.
    Chruściel P.T., Delay E., Lee J.M., Skinner D.N.: Boundary regularity of conformally compact Einstein metrics. J. Differential Geom. 69, 111–136 (2005)MATHMathSciNetGoogle Scholar
  10. 10.
    Chruściel P.T., Isenberg J., Pollack D.: Initial data engineering. Commun. Math. Phys. 257, 29–42 (2005)MATHCrossRefADSGoogle Scholar
  11. 11.
    Gilbarg D., Trudinger N.S.: Elliptic Partial Differential Equations of the Second Order. Springer, Berlin (1983)Google Scholar
  12. 12.
    Graham C.R., Lee J.M.: Einstein metrics with prescribed conformal infinity on the ball. Adv. Math. 87, 186–225 (1991)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Isenberg J., Maxwell D., Pollack D.: A gluing construction for non-vacuum solutions of the Einstein-constraint equations. Adv. Theor. Math. Phys. 9, 129–172 (2005)MATHMathSciNetGoogle Scholar
  14. 14.
    Isenberg J., Mazzeo R., Pollack D.: Gluing and wormholes for the Einstein constraint equations. Commun. Math. Phys. 231, 529–568 (2002)MATHCrossRefMathSciNetADSGoogle Scholar
  15. 15.
    Isenberg J., Mazzeo R., Pollack D.: On the topology of vacuum spacetimes. Ann. Henri Poincaré 4, 369–383 (2003)MATHMathSciNetGoogle Scholar
  16. 16.
    Lee, J. M.: Fredholm operators and Einstein metrics on conformally compact manifolds. Mem. Am. Math. Soc. 183, vi+83 pp (2006)Google Scholar
  17. 17.
    Lee J.M., Parker T.H.: The Yamabe Problem. Bull. Am. Math. Soc. 17, 37–91 (1987)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Mazzeo R.: Elliptic theory of differential edge operators I. Commun. Partial Differ. Equ. 16, 1615–1664 (1991)MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Mazzeo R., Pacard F.: Maskit combinations of Poincaré-Einstein metrics. Adv. Math. 204(2), 379–412 (2006)MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Wald R.M.: General Relativity. University of Chicago Press, Chicago (1984)MATHGoogle Scholar
  21. 21.
    York J.W. Jr: Conformally invariant orthogonal decomposition of symmetric tensors on Riemannian manifolds and the initial-value problem of general relativity. J. Math. Phys. 14, 456–464 (1973)MATHCrossRefMathSciNetADSGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  • James Isenberg
    • 1
  • John M. Lee
    • 2
  • Iva Stavrov Allen
    • 3
  1. 1.Department of MathematicsUniversity of OregonEugeneUSA
  2. 2.Mathematics DepartmentUniversity of WashingtonSeattleUSA
  3. 3.Department of Mathematical SciencesLewis & Clark CollegePortlandUSA

Personalised recommendations